This post describes 14 hours of a day of any person that would like to make a change in any organization. You don’t have to follow the sec=chuual, but I recommend you to follow the activities.
6:00 – Meditation. It’s going to be a long day that demand focus, calmness, and self-awareness to deal with all the people and situations. It’s better to start it with something that will create balance through the day.
7:00 – PEOPLE. Reviewing with whom you know you’re going to meet today. Do you know their communication style, what drives them, their mental models, and any other data to improve communication? If not, spend time to get data.
8:00 – Review the todo list. What was the progress from yesterday? Am I still on track? Do I need any help? Does anyone need to be notified due to delays? Can I finish what I planned for today? Make sure you on track.
9:00 – Review groups metrics. Each group should have metrics depicting progress (positive/negative). There should be daily, weekly, and monthly metrics. Review metrics based on the groups you part of. Ask yourself one question, Can you do something to improve them? if so, how?
10:00 – Group Projects. Participant in all the daily standups of projects you involved in (all of them). If there are too many projects, join standups once a week. Don’t ask questions, jump where you can help. Keep ideas to yourself, use them later.
11:00 – Emergent properties. Each group has properties that its members by themselves are missing. Take time every day to think if any properties can be added, removed, increased, or decreased. Spend also time to find out how to make the change by using influence.
12:00 – Break. Lunch break is a good opportunity for social activities or self-reflection. Personally, I prefer self-reflection in the form of 1-hour meditation. One way or another, take a 1-hour break. Most of the day still in front of you!
1:00 PM – Variety & Complexity. Every group needs to have more variety to keep an advantage. Variety is the number of states and resources a group has. Move variety comes with more complexity, and more complexity will end with too much chaos. Someone needs to balance it, and this someone is you!
2:00 PM – Chaos & Order. Too much chaos is not good, and too much order might be even worst. Someone needs to think all the time where the system is and if it needs to swing to the other side of the pendulum. This someone is YOU! Realizing where the system is and deciding where the system should be is not enough, you need to think how?.
3:00 PM – Helping other people. Allocate one hour of your time to help other people around you. If you see someone that needs any help, ask him if you can help and schedule some time with him. Help people, don’t do their work!
4:00 PM – Your projects. You have projects/chores that you have to take care of (including keeping the lights on tasks). Don’t ignore them! Allocate time each day to work on your projects and tasks and move the needle. Be an example!
5:00 PM – Reality check. There is the vision you have and there is the reality. Few people are comparing daily reality to the vision and adjust one of them. Spend time on a reality check, reflection, and needed actions.
6:00 PM – Social with people outside of work. Try to meet new people daily. Dedicate one hour for this important activity. New people will generate new ideas. They will always give you a different perspective on your mental models or actions. Listen and change them!
7:00 PM – Support your community. You are part of a community. Find time to give back to your community. This hour a day will is a contribution for yourself in a way that it will take you time to understand.
8:00 PM – Summarize your day. The day is over! Now it’s about time to sit down and write down key elements of your day. I’m writing one thing that I achieved, learned, and find out that I need to fix.